Alert archive / New York / Coastal Flood Statements in 2012
Coastal Flood Statement 18, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Sep 18, 2012, 10:07 AM EDT for 7 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 10:07 AM EDT (14:07 UTC)
- Expired
- Sep 18, 2012, 3:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
214 WHUS41 KOKX 181407 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1007 AM EDT TUE SEP 18 2012 ...HIGH RIP CURRENT RISK THROUGH TUESDAY EVENING... ...ISOLATED MINOR COASTAL FLOODING THROUGH EARLY AFTERNOON DURING HIGH TIDE... NYZ075-178-179-182215- /O.NEW.KOKX.CF.S.0018.120918T1407Z-120918T1600Z/ /O.CON.KOKX.RP.S.0011.000000T0000Z-120919T0000Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 1007 AM EDT TUE SEP 18 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES OF LONG ISLAND...BROOKLYN AND QUEENS. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FEET. * LIGHTNING RISK...HIGH. * TIMING...THROUGH TUESDAY EVENING. ...ISOLATED MINOR COASTAL FLOODING THIS MORNING... * LOCATIONS...COASTLINES OF BROOKLYN...COASTLINES OF SOUTHERN PORTIONS OF QUEENS AND NASSAU. * TIDAL DEPARTURES...BETWEEN 0.5 AND 1 FT ABOVE ASTRONOMICAL. * TIMING...HIGH TIDE CYCLE THIS MORNING. * IMPACTS...ISOLATED MINOR COASTAL FLOODING EXPECTED. $$ NYZ072-074-181600- /O.NEW.KOKX.CF.S.0018.120918T1407Z-120918T1600Z/ NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- 1007 AM EDT TUE SEP 18 2012 ...ISOLATED MINOR COASTAL FLOODING... * LOCATIONS...COASTLINES OF MANHATTAN AND STATEN ISLAND. * TIDAL DEPARTURES...BETWEEN 0.5 AND 1 FT ABOVE ASTRONOMICAL. * TIMING...HIGH TIDE CYCLE THIS MORNING. * IMPACTS...ISOLATED MINOR COASTAL FLOODING EXPECTED. $$ CTZ009-010-NYZ071-073-176-177-181900- /O.NEW.KOKX.CF.S.0018.120918T1600Z-120918T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHERN QUEENS-NORTHERN NASSAU- 1007 AM EDT TUE SEP 18 2012 ...ISOLATED MINOR COASTAL FLOODING... * LOCATIONS...COASTLINES OF WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...BETWEEN 0.5 AND 1 FT ABOVE ASTRONOMICAL. * TIMING...HIGH TIDE CYCLE EARLY THIS AFTERNOON. * IMPACTS...ISOLATED MINOR COASTAL FLOODING EXPECTED. $$ NYZ080-081-182215- /O.CON.KOKX.RP.S.0011.000000T0000Z-120919T0000Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1007 AM EDT TUE SEP 18 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES OF LONG ISLAND...BROOKLYN AND QUEENS. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FEET. * LIGHTNING RISK...HIGH. * TIMING...THROUGH TUESDAY EVENING. $$
1 follow-up statement
783 WHUS41 KOKX 181611 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1211 PM EDT TUE SEP 18 2012 ...HIGH RIP CURRENT RISK THROUGH TUESDAY EVENING... ...ISOLATED MINOR COASTAL FLOODING FOR WESTERN SOUND THROUGH EARLY AFTERNOON DURING HIGH TIDE... NYZ075-178-179-190000- /O.EXP.KOKX.CF.S.0018.000000T0000Z-120918T1600Z/ /O.CON.KOKX.RP.S.0011.000000T0000Z-120919T0000Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 1211 PM EDT TUE SEP 18 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES OF LONG ISLAND...BROOKLYN AND QUEENS. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FEET. * LIGHTNING RISK...HIGH. * TIMING...THROUGH TUESDAY EVENING. ...HIGH TIDE CYCLE HAS PASSED... HIGH TIDE CYCLE HAS PASSED AND LEVELS ARE EXPECTED TO STAY BELOW MINOR COASTAL FLOODING LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ NYZ072-074-181715- /O.EXP.KOKX.CF.S.0018.000000T0000Z-120918T1600Z/ NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- 1211 PM EDT TUE SEP 18 2012 ...HIGH TIDE CYCLE HAS PASSED... HIGH TIDE CYCLE HAS PASSED AND LEVELS ARE EXPECTED TO STAY BELOW MINOR COASTAL FLOODING LEVELS. $$ CTZ009-010-NYZ071-073-176-177-181900- /O.CON.KOKX.CF.S.0018.000000T0000Z-120918T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHERN QUEENS-NORTHERN NASSAU- 1211 PM EDT TUE SEP 18 2012 ...ISOLATED MINOR COASTAL FLOODING DURING HIGH TIDE EARLY THIS AFTERNOON... * LOCATIONS...COASTLINES OF WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...BETWEEN 0.5 AND 1 FT ABOVE ASTRONOMICAL. * TIMING...HIGH TIDE CYCLE EARLY THIS AFTERNOON. * IMPACTS...ISOLATED MINOR COASTAL FLOODING EXPECTED. $$ NYZ080-081-190000- /O.CON.KOKX.RP.S.0011.000000T0000Z-120919T0000Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1211 PM EDT TUE SEP 18 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...ATLANTIC OCEAN BEACHES OF LONG ISLAND...BROOKLYN AND QUEENS. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...4 TO 6 FEET. * LIGHTNING RISK...HIGH. * TIMING...THROUGH TUESDAY EVENING. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Sep 18, 8:00 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 18, 8:00 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
800 AM EDT TUE SEP 18 2012
.SYNOPSIS...
A STRONG STORM SYSTEM IMPACTS THE REGION TODAY INTO EARLY WEDNESDAY.
HIGH PRESSURE BUILDS IN FROM THE WEST LATE WEDNESDAY. HIGH
PRESSURE WILL REMAIN ENTRENCHED DOWN THE EASTERN SEABOARD THROUGH
THE REMAINDER OF THE WEEK WITH A STALLED FRONTAL BOUNDARY TO THE
EAST. A COLD FRONT CROSSES THE AREA OVER THE WEEKEND...FOLLOWED BY
HIGH PRESSURE EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE ADJUSTED POPS THIS MORNING BASED ON LATEST RADAR IMAGERY AND
MODEL DATA. WAA RAIN AND ISENTROPIC LIFT IS PUSHING THROUGH THE
FORECAST AREA WITH ECHOES MORE SHOWERY IN NATURE TO THE
THE S. MAIN BULK OF ACTIVITY IS STILL BACK IN CENTRAL AND WESTERN
PA AND THINKING IS THAT SHOWERS WILL REMAIN SCT IN NATURE FOR A
PERIOD THIS MORNING AND THEN BEGIN FILLING IN WITH THE
STRENGTHENING OF THE LOW LEVEL JET AND APPROACH OF UPPER LEVEL
TROUGH. MAY HAVE BEEN TOO AGGRESSIVE LOWERING POPS THIS MORNING
AND SHOWERS MAY START FILLING BACK IN SOONER. WINDS WERE A BIT
HIGHER THAN FORECAST EARLY THIS MORNING SO MADE SOME ADJUSTMENTS
HERE AS WELL AS ON HOURLY T/TD.
MODELS REMAIN FAIRLY CONSISTENT WITH THE TRACK AND TIMING OF THE
STORM IMPACTING THE REGION TODAY AND TONIGHT. RAINFALL WILL
BECOME WIDESPREAD ACROSS THE REGION THIS AFTN AS THE ASSOCIATED
COLD FRONT APPROACHES. A STRONG LOW LEVEL JET OF 50 KT TO 60 KT
DEVELOPS AND WILL ENHANCE THE PRECIPITATION WITH THE POTENTIAL FOR
HEAVY RAIN. WIND GUSTS AT TIMES WILL BE UP TO 50 MPH AND A WIND
ADVISORY HAS BEEN POSTED FOR THE REGION BEGINNING AT NOON AND
CONTINUING INTO THIS EVENING ACROSS THE WESTERN ZONES AND THROUGH
TONIGHT FROM NYC AND EAST.
THERE WILL BE INCREASING SURFACE DESTABILIZATION LATE THIS AFTERNOON
INTO TONIGHT AND THE LOW LEVEL JET WILL ENHANCE SHEAR. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AND WITH THE INCREASING SHEAR AND LOW
LCLS ROTATING STORMS ARE ALSO POSSIBLE AND AN ISOLATED TORNADO CAN
NOT BE RULED OUT.
THE PARENT LOW CENTER MOVES THROUGH EASTERN CANADA LATE TONIGHT WITH
THE UPPER TROUGH MOVING ACROSS THE REGION AS THE SURFACE COLD FRONT
MOVES EAST OF THE AREA WEDNESDAY MORNING. AS ENHANCED LIFT MOVES
EAST LATE TONIGHT SHOWERS AND THUNDERSTORMS WILL BEGIN TO TAPER OFF
FROM WEST TO EAST.
THERE IS HIGH RISK OF RIP CURRENTS CONTINUING INTO THIS EVENING.
&&
.SHORT TERM /WEDNESDAY/...
THE COLD FRONT WILL BE EAST OF THE AREA EARLY IN THE MORNING.
ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE ESPECIALLY JUST AHEAD
OF THE COLD FRONT...AND WILL MENTION ISOLATED THUNDER EARLY IN THE
DAY. HEIGHTS ALOFT WILL BE SLOWLY RISING LATE MORNING INTO THE
AFTERNOON AS SURFACE HIGH BUILD FROM THE WEST. PRECIPITATION IS
LIKELY TO THE ENDED BY MIDDAY. WINDS SHIFT TO THE NORTHWEST AND
BECOME GUSTY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER PATTERN WILL TRANSITION TO A HIGHLY AMPLIFIED WITH A DEEP
LONGWAVE TROUGH OVER THE EASTERN HALF OF THE CONUS FOR THE MAJORITY
OF THE PERIOD. A COLD AIR DAMMING SCENARIO APPEARS TO SET UP AT THE
END OF THE WEEK WITH SFC HIGH PRES ENTRENCHED DOWN THE EASTERN
SEABOARD AND AN INVERTED TROUGH/STALLED FRONTAL BOUNDARY TO OUR
EAST. THIS WILL RESULT IN DRY WEATHER WITH A NE-E FLOW ACROSS THE
REGION DURING THIS TIME.
MODELS ARE IN GOOD AGREEMENT THAT BLOCKING RIDGE DOWNSTREAM WILL
PUSH THE NEARLY STATIONARY OFFSHORE FRONTAL BOUNDARY BACK TOWARDS
THE MAINLAND ON FRIDAY...BUT ALL ARE CONSISTENT WITH KEEPING ANY
PRECIP ASSOCIATED WITH IT TO OUR EAST. THIS FEATURE WEAKENS ON SAT
ALTHOUGH THE DEEP UPPER TROUGH WILL BE ADVANCING TOWARDS THE EAST
COAST. SFC LOW PRES DEVELOPS OVER THE GREAT LAKES REGION AND LIFTS
INTO EASTERN CANADA SENDING A COLD FRONT OUR WAY THIS WEEKEND. IT
HAS BEEN NOTED BY HPC THAT THE ENSEMBLE GUIDANCE IS DEEPER THAN THE
DETERMINISTIC MODELS WITH THE UPPER TROUGH AND IS A SIGNAL OF FUTURE
TRENDS WITHIN THE DETERMINISTIC MODELS. THIS WOULD CAUSE THE WHOLE
SYSTEM TO SLOW DOWN AND AM THINKING THE FRONT WOULD COME THROUGH
LATER RATHER THAN SOONER. AS SUCH...HAVE BACKED OFF ON POPS FOR SAT
AND HAVE KEPT THEM CONFINED TO SAT NIGHT/SUN. THERE ARE LARGE TIMING
DISCREPANCIES BETWEEN THE GFS AND EC AND THE 00Z/18 EC IS EVEN
DEVELOPING A WAVE OF LOW PRES ON THE FRONT IN THE OHIO VALLEY AND
TRACKS IT THROUGH NEW ENGLAND ON SUN. GFS APPEARS TO BE TOO
PROGRESSIVE AND EXPECT IT TO SLOW IN THE COMING DAYS. HIGH PRES
BUILDS IN BEHIND THE FRONT EARLY NEXT WEEK.
AS FOR TEMPS...COULD SEE A CHILLY NIGHT ACROSS INTERIOR LOCATIONS
WED NIGHT WITH LIGHT WINDS AND CLEAR SKIES. OTHERWISE...SEASONABLE
CONDITIONS ARE EXPECTED.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT APPROACHES FROM THE WEST TODAY AND PASSES THROUGH LATE
TONIGHT.
MODERATE CONFIDENCE IN WIND FORECAST...ALTHOUGH GUST FORECAST COULD
BE ABOUT 5 KT TOO STRONG THIS AFTERNOON INTO THIS EVENING. LOW LEVEL
WIND SHEAR ANTICIPATED FOR MOST OF THE TERMINALS FROM MID AFTERNOON
THROUGH MOST OF THE EVENING.
MODERATE CONFIDENCE IN FLIGHT CATEGORY FORECAST.
AS FOR RAIN...THERE COULD BE A PERIOD FROM LATE MORNING THROUGH
MID AFTERNOON WHERE SHOWERS ARE NOT PREVAILING...SO AMENDMENTS FOR
THE CITY AREA TAFS MAY REFLECT THIS.
THERE IS A CHANCE OF THUNDERSTORMS FROM ABOUT 16Z ON...HOWEVER NOT
HIGH ENOUGH COVERAGE TO INCLUDE IN TAFS AT THIS TIME. CHANCES OF
THUNDERSTORMS INCREASE AS THE AFTERNOON PROGRESSES...BUT IT
CURRENTLY LOOKS LIKE THE MOST LIKELY TIME OF ORGANIZED CONVECTION
WARRANTING A MENTION OF THUNDERSTORMS IN THE TAFS WILL BE ASSOCIATED
WITH A LINE OF CONVECTION TONIGHT AHEAD OF A COLD FRONT. THE COLD
FRONT IS SLATED TO PASS THROUGH SOMETIME NEAR 06Z-08Z FOR THE CITY
TERMINALS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: PREVAILING CIGS OF 3500-4500 FT POSSIBLE
DURING PERIODS THIS MORNING INTO EARLY AFTERNOON. FREQUENT GUSTS
THIS AFTERNOON FROM AROUND 18Z ON COULD POSSIBLY REACH ONLY AROUND
30 KT. WINDS AT 2000FT MIGHT BE ONLY AROUND 40-45 KT THIS AFTERNOON
AND EVENING.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH IMPLIES
SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: PREVAILING CIGS OF 3500-4500 FT POSSIBLE
DURING PERIODS THIS MORNING INTO EARLY AFTERNOON. FREQUENT GUSTS
THIS AFTERNOON FROM AROUND 18Z ON COULD POSSIBLY REACH ONLY AROUND
35 KT.
KLGA FCSTER COMMENTS: PREVAILING CIGS OF 3500-4500 FT POSSIBLE
DURING PERIODS THIS MORNING INTO EARLY AFTERNOON. FREQUENT GUSTS
THIS AFTERNOON FROM AROUND 18Z ON COULD POSSIBLY REACH ONLY AROUND
30-35 KT.
KTEB FCSTER COMMENTS: PREVAILING CIGS OF 3500-4500 FT POSSIBLE
DURING PERIODS THIS MORNING INTO EARLY AFTERNOON. FREQUENT GUSTS
THIS AFTERNOON FROM AROUND 18Z ON COULD POSSIBLY REACH ONLY AROUND
25 KT. WINDS AT 2000FT MIGHT BE ONLY AROUND 40-45 KT THIS AFTERNOON
AND EVENING.
KHPN FCSTER COMMENTS: CIGS HIGHER THAN 3000FT POSSIBLE AT TIMES THIS
AFTERNOON. FREQUENT GUSTS THIS AFTERNOON FROM AROUND 18Z ON COULD
POSSIBLY REACH ONLY AROUND 25 KT. WINDS AT 2000FT MIGHT BE ONLY
AROUND 40-45 KT THIS AFTERNOON AND EVENING.
KISP FCSTER COMMENTS: CIGS 2000-3000FT POSSIBLE AT TIMES THIS
MORNING. FREQUENT GUSTS THIS AFTERNOON FROM AROUND 20Z ON COULD
POSSIBLY REACH ONLY AROUND 35 KT.
OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.WED-SAT MORNING...GENERALLY VFR. NW GUSTS 20-25 KT WEDNESDAY
MORNING.
.SAT AFTERNOON AND EVENING...SHOWERS AND TSTMS POSSIBLE AHEAD OF A
COLD FRONT.
&&
.MARINE...
NO MAJOR CHANGES TO THE FORECAST THIS MORNING. A STRONG AND GUSTY
SOUTHERLY FLOW DEVELOPS ACROSS THE FORECAST WATERS BY THIS
AFTERNOON AND CONTINUES INTO TONIGHT AS A STRONG STORM SYSTEM
IMPACTS THE REGION. A LOW LEVEL JET DEVELOPS THIS MORNING WITH
WINDS OF 50 KT TO 60 KT. THE LOW LEVEL JET TRANSLATES EAST WITH
THE UPPER TROUGH AND COLD FRONT THIS AFTERNOON AND MOVE EAST OF
THE REGION LATE TONIGHT. THERE IS A HIGH CHANCE THAT WIND GUSTS
WILL EXCEED GALE FORCE THIS AFTERNOON THROUGH LATE TONIGHT AND A
GALE WARNING HAS BEEN POSTED FOR ALL THE WATERS. A GUST OR TWO MAY
EVEN APPROACH STORM FORCE ON THE OCEAN WATERS THIS EVENING. TIMING
OF THE DIMINISHING WINDS IS A BIT UNCERTAIN AND THE WARNING MAY BE
UP LONGER THAN NEEDED ACROSS THE WESTERN WATERS LATER TONIGHT.
BEHIND THE COLD FRONT NORTHWESTERLY WIND GUSTS TO SMALL CRAFT
ADVISORY LEVELS ARE POSSIBLE WEDNESDAY WITH SEAS ON THE OCEAN
REMAINING ABOVE 5 FEET. HIGH PRESSURE WILL BUILD INTO THE WATERS
LATE WEDNESDAY AFTERNOON.
WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS...BUT WILL COME CLOSE
ON THE OCEAN WATERS THU AND AGAIN AHEAD OF THE COLD FRONT THIS
WEEKEND WITH A TIGHTENING PRES GRADIENT.
SCA FOR MARGINAL SEAS MAY CONTINUE ON THE EASTERN OCEAN WATERS INTO
THU...THEN SHOULD REMAIN BELOW ADVSY LEVELS THROUGH SAT.
&&
.HYDROLOGY...
ONE TO TWO INCHES OF RAINFALL IS LIKELY TODAY THROUGH EARLY
WEDNESDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WIDESPREAD
FLOODING IS NOT EXPECTED. HOWEVER...MINOR...POOR DRAINAGE...AND
URBAN FLOODING WITH LOCAL FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY IN THOSE AREAS THAT EXPERIENCE TRAINING CELLS.
NO PRECIPITATION IS EXPECTED WEDNESDAY THROUGH THE END OF THE
WEEK.
&&
.TIDES/COASTAL FLOODING...
A STRONG SOUTHERLY FLOW DEVELOPING TODAY WILL LIKELY GENERATE A
STORM SURGE. WITH THE SOUTHERLY FLOW THE POSSIBILITY OF ANY MINOR
COASTAL FLOODING WILL BE GREATEST ALONG THE ATLANTIC COAST...BUT
THERE WILL STILL BE SOME PILING ACROSS LI SOUND.
DURING THIS AFTERNOONS HIGH TIDE CYCLE A HALF FOOT TO ONE FOOT OF
SURGE WILL BE NEEDED FOR MINOR COASTAL FLOODING. TONIGHTS HIGH TIDE
CYCLE IS THE LOWER OF THE TWO CYCLES WHEN THE WORST CONDITIONS ARE
EXPECTED. AT THAT TIME THERE NEEDS TO BE ABOUT 1 TO 1.5 FEET OF
SURGE TO PRODUCE MINOR COASTAL FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR
CTZ005>012.
NY...WIND ADVISORY FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR
NYZ071>075-078>081-176>179.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR
NYZ067>070.
NJ...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR
NJZ002-004-006-103>108.
MARINE...GALE WARNING FROM NOON TODAY TO 6AM EDT WEDNESDAY FOR
ANZ330-335-338-340-345-350-353-355.
&&Hazardous weather outlook, Sep 18, 4:08 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 408 AM EDT TUE SEP 18 2012 CTZ005>012-NYZ071>074-078-079-176-177-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 408 AM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...HEAVY RAINFALL WITH ISOLATED FLASH FLOODING...LOCAL SEVERE STORMS WITH DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO...AND MINOR COASTAL FLOODING ARE ALL POSSIBLE. THE TIME OF GREATEST IMPACT LOOKS TO BE FROM LATE THIS AFTERNOON INTO THE EARLY MORNING HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>070-191000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 408 AM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...HEAVY RAINFALL WITH ISOLATED FLASH FLOODING...LOCAL SEVERE STORMS WITH DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO...AND MINOR COASTAL FLOODING ARE ALL POSSIBLE. THE TIME OF GREATEST IMPACT LOOKS TO BE FROM LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 408 AM EDT TUE SEP 18 2012 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-191000- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 408 AM EDT TUE SEP 18 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. WIND ADVISORY. IN ADDITION...HEAVY RAINFALL WITH ISOLATED FLASH FLOODING...LOCAL SEVERE STORMS WITH DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO...AND MINOR COASTAL FLOODING ARE ALL POSSIBLE. THE TIME OF GREATEST IMPACT LOOKS TO BE FROM LATE THIS AFTERNOON INTO THE EARLY MORNING HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Sep 18, 9:39 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
939 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM NON-TSTM WND DMG RIDGEWOOD 40.98N 74.11W
09/18/2012 BERGEN NJ EMERGENCY MNGR
TREE FELL THROUGH ROOF OF HOME
&&
TFMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:45 AM EDT | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 22 hr |
| Sep 18, 3:46 AM EDT | Gale Warning | OKX | 24 hr | |
| Sep 18, 2:18 PM EDT | Special Weather Statement | OKX | Orange | 117 min |
| Sep 18, 2:50 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Sep 18, 4:01 PM EDT | Coastal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 8 hr |
| Sep 18, 5:14 PM EDT | Special Weather Statement | OKX | Orange | 61 min |
| Sep 18, 5:55 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 65 min |
| Sep 18, 5:57 PM EDT | Areal Flood Advisory | OKX | Orange | 2 hr |
| Sep 18, 6:12 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Putnam, Queens and 3 more | 2 hr |
| Sep 18, 6:38 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 112 min |
| Sep 18, 6:48 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Putnam, Queens, Richmond and 2 more | 57 min |
| Sep 18, 7:02 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 43 min |
| Sep 18, 7:05 PM EDT | Special Marine Warning | OKX | 55 min | |
| Sep 18, 7:29 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 61 min |
| Sep 18, 7:38 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Putnam, Queens and 3 more | 52 min |
| Sep 18, 7:42 PM EDT | Special Marine Warning | OKX | 63 min |
Nearby
Coastal Flood Statements in New York, 2012Coastal Flood Statements in Connecticut, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.